Alert archive / Colorado / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 95, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 10, 2023, 5:44 PM MDT for Baca County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2023, 5:44 PM MDT (23:44 UTC)
- Expired
- Jun 10, 2023, 6:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Pueblo radar (KPUX), 179 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197
WUUS55 KPUB 102344
SVRPUB
COC009-110015-
/O.NEW.KPUB.SV.W.0095.230610T2344Z-230611T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
544 PM MDT Sat Jun 10 2023
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northwestern Baca County in southeastern Colorado...
* Until 615 PM MDT.
* At 543 PM MDT, a severe thunderstorm was located near Pritchett,
and another severe storms was 9 miles southwest of Springfield.
Both storms were moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Springfield and Vilas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3719 10274 3744 10297 3759 10269 3732 10238
TIME...MOT...LOC 2343Z 236DEG 21KT 3731 10273
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EP2 follow-up statements
055
WWUS55 KPUB 102357
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
557 PM MDT Sat Jun 10 2023
COC009-110015-
/O.CON.KPUB.SV.W.0095.000000T0000Z-230611T0015Z/
Baca CO-
557 PM MDT Sat Jun 10 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL BACA COUNTY...
At 556 PM MDT, a severe thunderstorm was located near Springfield,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Springfield and Vilas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3722 10268 3746 10293 3759 10269 3732 10238
TIME...MOT...LOC 2356Z 236DEG 21KT 3735 10265
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EP978
WWUS55 KPUB 110014
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
614 PM MDT Sat Jun 10 2023
COC009-110024-
/O.EXP.KPUB.SV.W.0095.000000T0000Z-230611T0015Z/
Baca CO-
614 PM MDT Sat Jun 10 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BACA COUNTY WILL
EXPIRE AT 615 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3722 10268 3746 10293 3759 10269 3732 10238
TIME...MOT...LOC 0014Z 236DEG 21KT 3741 10254
$$
EPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:19 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 10, 3:19 PM MDT, 2 hours 25 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Pueblo CO 319 PM MDT Sat Jun 10 2023 .SHORT TERM...(This evening through Sunday) Issued at 300 PM MDT Sat Jun 10 2023 Key Messages 1) Threat for severe weather Sunday along and near I25 corridor. Corrected for introduction of SPC Slight Risk on Sunday .Tonight...Convection will move eastward during the evening with the best chance for convection mostly north of U50. CAPE values gradually decrease during the evening which will decrease the threat for severe weather. On the plains, surface winds will remain generally from the north to northeast advecting low level moisture into he region. By later in the night, the winds may become more easterly with possible some lower clouds developing along the I25 corridor. .Sunday...Main story is the potential for severe convective weather along the I25 corridor and eastern plains. Weak disturbance will move into the I25 corridor later in the afternoon with bulk shears increasing to around 35 to 40 knots. The main question is the amount of instability. Bufkit soundings suggest lower clouds will linger into the morning along portions of the I25 corridor, which could limit the amount of surface heating. In addition, the soundings show a cap around 650 mb which may be slow to erode. SPC updated the day 2 outlook to include slight risk for a fairly large area on the eastern plains into the northern I25 corridor, including Colorado Springs and Pueblo. There are suggestions of another disturbance later Sunday evening which could result in another round of convection. Elsewhere...expect diurnal convection over the mountains and high valleys. Drier air at mid levels will move into the region tending to limit the QPF associated with showers and thunderstorms. --PGW-- .LONG TERM...(Sunday night through Saturday) Issued at 300 PM MDT Sat Jun 10 2023 Key Messages 1) Potential for severe storm on Monday along the I-25 corridor and onto the eastern plains. 2) Diurnal convection for the remainder of the period with a drying trend. .Monday...Moist upslope flow continues over the eastern plains and into the eastern mountains. Disturbance lifts out from the mean long wave trough in the Great Basin with winds aloft increasing. Bulk shears increase to around 40 knots. Models vary in the amount of instability. The 12Z NAM has over 2000J/kg of CAPE along the I25 corridor while the GFS has around 1000 to 1500 J/kg. Still a fair amount of uncertainty with the specifics of the event. SPC has a marginal risk extending basically along and just east of the I25 corridor with model soundings showing the atmosphere being capped and more stable further east. This looks good for the Day 3 outlook with all the uncertainty, but will have to monitor for conditions becoming more favorable for severe convection. .Tuesday through Saturday...A pattern change begins with the flow aloft becoming more westerly with a trough moving across the northern Rockies. Anticipate a drying trend towards mid week as a lee trough develops which would tend to decrease the amount of low level moisture. Towards the end of the week, upslope flow may redevelop with an increase in low level moisture. With the increased flow aloft, will have to monitor for the threat of severe weather in the later part of the week. The best chances for severe weather will be over the northern portions of the CWA. Models suggest an upper ridge for the weekend with drier and warmer weather. --PGW-- && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 300 PM MDT Sat Jun 10 2023 ALS...VFR. A disturbance will move into the region later Sunday afternoon with the potential for some TSRA Sunday afternoon. KCOS and KPUB...Any convection will end early Saturday evening. Upslope flow could bring some MVFR ceilings Sunday morning. Thunderstorms will become likely Sunday afternoon. There is the potential for storms to be strong to severe later Sunday afternoon. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PGW LONG TERM...PGW AVIATION...PGW
Hazardous weather outlook, Jun 10, 11:48 AM MDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1148 AM MDT Sat Jun 10 2023 COZ058>089-093>099-111800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1148 AM MDT Sat Jun 10 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected this afternoon. The greatest chance of storms will be over the Pikes Peak Region and the eastern plains, mostly north of highway 50, this afternoon. Later this evening into tonight, lingering storms will be possible all along the Colorado and Kansas border. Some storms today and tonight could become strong to severe, with the strongest storms producing gusty outflow winds up to 55 mph, lightning, and some small hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday Daily showers and thunderstorms will continue each afternoon and evening through next week. Main concerns will be flash flooding, though increasing chances for strong to severe storms are expected across the plains Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 06/06
In the hours before
Local storm report, Jun 10, 3:31 PM MDT, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
331 PM MDT Sat Jun 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM Hail 3 SSE Fountain 38.65N 104.69W
06/10/2023 M1.25 inch El Paso CO Public
&&Special weather statement, Jun 10, 3:43 PM MDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
343 PM MDT Sat Jun 10 2023
COZ085-086-102215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
343 PM MDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of southeastern El Paso
and northeastern Pueblo Counties through 415 PM MDT...
At 342 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hanover, or 20 miles northeast of Pueblo, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hanover and Pueblo Depot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3846 10451 3866 10445 3866 10416 3831 10425
TIME...MOT...LOC 2142Z 290DEG 11KT 3854 10444
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
PSSpecial weather statement, Jun 10, 4:14 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
414 PM MDT Sat Jun 10 2023
COZ085-086-089-102245-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
414 PM MDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of southeastern El
Paso, west central Crowley and northeastern Pueblo Counties through
445 PM MDT...
At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo Depot, or 18 miles northeast of Pueblo, moving southeast at 20
mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Boone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3836 10445 3855 10432 3830 10396 3811 10417
TIME...MOT...LOC 2213Z 314DEG 18KT 3839 10430
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
EPSpecial weather statement, Jun 10, 4:54 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
454 PM MDT Sat Jun 10 2023
COZ094-099-102330-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
454 PM MDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of southwestern Baca
and eastern Las Animas Counties through 530 PM MDT...
At 454 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Pritchett, or 24 miles southwest of Springfield,
moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph, nickel size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern Baca
and eastern Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3705 10300 3720 10311 3744 10281 3718 10258
TIME...MOT...LOC 2254Z 237DEG 24KT 3718 10296
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
mwSpecial weather statement, Jun 10, 5:00 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
500 PM MDT Sat Jun 10 2023
COZ086-089-093-102330-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
500 PM MDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of northwestern Otero,
southwestern Crowley and eastern Pueblo Counties through 530 PM
MDT...
At 459 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Olney Springs, or 32 miles east of Pueblo, moving
southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Fowler around 510 PM MDT.
Olney Springs around 515 PM MDT.
Other locations in the path of this storm include Crowley, Ordway and
Manzanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3822 10416 3838 10401 3820 10364 3798 10384
TIME...MOT...LOC 2259Z 305DEG 21KT 3826 10402
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
EPLocal storm report, Jun 10, 5:23 PM MDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
523 PM MDT Sat Jun 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM Hail 1 NNE Olney Springs 38.19N 103.93W
06/10/2023 M1.00 inch Crowley CO Trained Spotter
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:24 PM MDT | Special Weather Statement | PUB | Baca, Prowers | 36 min |
| Jun 9, 6:53 PM MDT | Special Weather Statement | PUB | Prowers | 37 min |
| Jun 10, 12:06 PM MDT | Special Weather Statement | PUB | Douglas | 24 min |
| Jun 10, 12:13 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jun 10, 12:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jun 10, 1:09 PM MDT | Special Weather Statement | PUB | Douglas | 36 min |
| Jun 10, 1:28 PM MDT | Flash Flood Warning | PUB | El Paso | 88 min |
| Jun 10, 1:35 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jun 10, 1:55 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jun 10, 2:09 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jun 10, 2:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 30 min |
| Jun 10, 3:11 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 34 min |
| Jun 10, 3:43 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Jun 10, 4:14 PM MDT | Special Weather Statement | PUB | Pueblo | 31 min |
| Jun 10, 4:54 PM MDT | Special Weather Statement | PUB | Baca | 36 min |
| Jun 10, 5:00 PM MDT | Special Weather Statement | PUB | Crowley | 30 min |
| Jun 10, 5:19 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 26 min |
| Jun 10, 5:23 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.